MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 : 00588001601 - left size f cemented option femoral component femoral plastic cap must be removed prior to implantation - 63932973.00598801215 - 15mm diameter 30mm length straight stem extension combined length 75mm - 64732973.00588000500 - size 5 precoat cemented tibial component - 63847192.00598801015 - 15mm diameter 100mm length straight stem extension combined length 145mm - 64280968.00588006012 - 12mm height size f articular surface with hinge post extension / use with plate 5,6 / screw enclosed do not discard - 64174108.66022663 - palacos r + g (1x40) - 90614738.66022663 - palacos r + g (1x40) - 96124845.G2 : foreign country : australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Approximately 3.5 years later, they underwent a revision of the patella for noise, malalignment, and scar tissue.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the surgeon noted wear on the implant and that the patient was experiencing discomfort.This discomfort was described as pain.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photograph shows wear consistent with wear.Device was not returned back for evaluation.The device history record was reviewed and no discrepancies relevant to the reported event were found.Primary surgery records state that there were no intra operative complications.X-rays were provided and reviewed by a third-party health care professional and state that left total knee arthroplasty with possible polyethylene wear and/or malalignment of the patella component.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19172895
Report Number0002648920-2024-00117
Device Sequence Number7817746
Product Code JWH
UDI-Device Identifier00889024635395
UDI-Public(01)00889024635395(17)280229(10)64620677
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00597206535
Device Lot Number64620677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/05/2024
09/20/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/13/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight71 KG